MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123575
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier: (b)(6).Procode: krd/hcg.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l16383 number, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of ten products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00427,3008114965-2022-00428, 3008114965-2022-00429, 3008114965-2022-00430, 3008114965-2022-00431, 3008114965-2022-00432, 3008114965-2022-00434, 3008114965-2022-00435 and 3008114965-2022-00436.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the sterling study, a 64-year-old female patient (subject (b)(6)) with a history of diabetes, controlled hypertension, being a previous smoker, depression, hepatitis c, and chronic back pain, underwent coil embolization of an unruptured right middle cerebral artery (mca) saccular aneurysm with modified rankin scale (mrs) score 2 on (b)(6) 2021.The dimension of the aneurysm was as follows: height 11.5mm, dome 9.8mm, maximum aneurysm diameter 10.8mm, neck size 7.1mm, and the dome-to-neck ratio of 1.4mm.The parent vessel diameter was 3.5mm.Coil embolization was performed with ten (10) cerenovus coils: a galaxy g3 xsft 3.5mm x 7.5cm (glx123575/ l16383), a galaxy g3 6mm x 10cm (gly120610/l13911), a galaxy g3 6mm x 15cm (gly120615/k10645), a galaxy g3 6mm x 20cm (gly120620/l14866), a galaxy g3 8mm x 24cm (gly120824/30530863), galaxy g3 7mm x 15cm (gly120715/l15636), galaxy g3 9mm x 25cm (gly120925/l13514), a galaxy g3 xsft 4mm x 10cm (glx120410/304943930, a galaxy g3 xsft 3mm x 4cm (glx120304/30370440), and a 2.5mm x 4mm galaxy g3 xtrasoft (30371932).Three (3) non- cerenovus coils were used: two target 360 ultra and one target 360 nano (all stryker).A neuroform atlas stent (stryker) was also implanted.All coils were implanted via an excelsior sl10 microcatheter (stryker).In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 17% angiosuite packing density.The immediate post-procedure modified raymond-roy classification score was class iii: residual neck.There were no reported study device deficiencies or intraoperative complications.The patient was discharged home on (b)(6) 2021 with a modified rankin scale (mrs) score of 2.The 180-day follow-up visit was performed in the clinic on (b)(6) 2021, with a modified rankin scale (mrs) score of 0.Digital subtraction angiography (dsa) was performed at this 180-day (6-month) follow-up and showed a modified raymond-roy classification score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysm sac.The status of the target aneurysm has not changed since the previous visit (newly ruptured or re-ruptured).On (b)(6) 2021 the patient experienced a recurrence of the aneurysm, which was retreated with four (4) non-cerenovus coils (stryker-target): one 30, one 360 ultra, and two 360 nano.The modified raymond-roy classification for the target aneurysm following retreatment was class ii: residual neck.The patient did not experience an intra-operative aneurysm rupture or thromboembolic event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received on 06-jul-2022 indicated that coil compaction occurred because the aneurysm was not completed obliterated after the first treatment and would have needed a y stent for it to be completely obliterated as opposed to a single stent.Being a bifurcation aneurysm there is always a risk of compaction or recanalization, especially if not fully obliterated.It did remain within the sac.The patient was not symptomatic and was found on a follow-up angiogram in november.Complaint conclusion: as reported by the sterling study, a 64-year-old female patient (b)(6) with a history of diabetes, controlled hypertension, being a previous smoker, depression, hepatitis c, and chronic back pain, underwent coil embolization of an unruptured right middle cerebral artery (mca) saccular aneurysm with modified rankin scale (mrs) score 2 on (b)(6) 2021.The dimension of the aneurysm was as follows: height 11.5mm, dome 9.8mm, maximum aneurysm diameter 10.8mm, neck size 7.1mm, and the dome-to-neck ratio of 1.4mm.The parent vessel diameter was 3.5mm.Coil embolization was performed with ten (10) cerenovus coils: a galaxy g3 xsft 3.5mm x 7.5cm (glx123575/ l16383), a galaxy g3 6mm x 10cm (gly120610/l13911), a galaxy g3 6mm x 15cm (gly120615/k10645), a galaxy g3 6mm x 20cm (gly120620/l14866), a galaxy g3 8mm x 24cm (gly120824/30530863), galaxy g3 7mm x 15cm (gly120715/l15636), galaxy g3 9mm x 25cm (gly120925/l13514), a galaxy g3 xsft 4mm x 10cm (glx120410/304943930, a galaxy g3 xsft 3mm x 4cm (glx120304/30370440), and a 2.5mm x 4mm galaxy g3 xtrasoft (30371932).Three (3) non- cerenovus coils were used: two target 360 ultra and one target 360 nano (all stryker).A neuroform atlas stent (stryker) was also implanted.All coils were implanted via an excelsior sl10 microcatheter (stryker).In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 17% angiosuite packing density.The immediate post-procedure modified raymond-roy classification score was class iii: residual neck.There were no reported study device deficiencies or intraoperative complications.The patient was discharged home on (b)(6) 2021 with a modified rankin scale (mrs) score of 2.The 180-day (6-month) follow-up visit was performed in the clinic on 03-nov-2021, with a modified rankin scale (mrs) score of 0.Digital subtraction angiography (dsa) was performed at this 180-day (6-month) follow-up and showed a modified raymond-roy classification score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysm sac.The status of the target aneurysm has not changed since the previous visit (newly ruptured or re-ruptured).On 15-dec-2021 the patient experienced a recurrence of the aneurysm, which was retreated with four (4) non-cerenovus coils (stryker-target): one 30, one 360 ultra, and two 360 nano.The modified raymond-roy classification for the target aneurysm following retreatment was class ii: residual neck.The patient did not experience an intra-operative aneurysm rupture or thromboembolic event.Additional information was received on 06-jul-2022 indicating that coil compaction occurred because the aneurysm was not completed obliterated after the first treatment and would have needed a y stent for it to be completely obliterated as opposed to a single stent.Being a bifurcation aneurysm there is always a risk of compaction or recanalization, especially if not fully obliterated.It did remain within the sac.The patient was not symptomatic and was found on a follow-up angiogram in november.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device number, and no non-conformances related to the reported complaint condition were identified aneurysm recanalization and coil compaction are known potential complications with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Per additional information provided on 06-jul-2022, coil compaction occurred.The root cause of the event cannot be determined based on the information available for review; however, return of blood flow into the aneurysm due to coil compaction may increase the risk for aneurysm rupture and possibly require additional intervention.Since the aneurysm recanalization necessitated re-treatment to prevent further injury or complications, the event meets mdr reporting criteria for all 10 implanted cerenovus coils.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14687329
Report Number3008114965-2022-00433
Device Sequence Number12033016
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberGLX123575
Device Catalogue NumberGLX123575
Device Lot NumberL16383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL10 MICROCATHETER (STRYKER); GALAXY G3 6MM X 10CM; GALAXY G3 6MM X 15CM; GALAXY G3 7MM X 15CM; GALAXY G3 8MM X 24CM; GALAXY G3 9MM X 25CM; GALAXY G3 XSFT 2.5MM X 5CM; GALAXY G3 XSFT 3.5MM X 7.5CM; GALAXY G3 XSFT 3MM X 4CM; GALAXY G3 XSFT 4MM X 10CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight93 KG
Patient RaceWhite